Log In or Register to Join The Conversation!
Viewing 13 reply threads
  • Author
    Posts
    • #26165
      Jofac O’Handlin
      Participant

      Hi All,

      I have recently, over the last few months, started with right temple head aches. Not usually severe enough to demand pain releaf but generally debilitating.

      To set the scene, I am 78, diagnosed 7 years ago, confirmed IPF by lung biopsy 6 years ago, and started on OFEV 150’s  in April ’15, later reduced to 100’s.

      Two of my siblings suffered migrains over the years, but another sister and I did not.  Does anyone know if there is a link between IPF, OFEV, and headaches?

      Keep smiling,

      Joe

    • #26167

      Hi Joe,

      Thanks so much for starting this topic thread, though I am really sorry to hear you’re dealing with headaches! The reason I’m grateful you brought it up is because I have been noticing an increase in both intensity and frequency of headaches in the last couple of months. I suspected it was due to stress, but now I’m wondering if it could be caused by something else related to IPF or Ofev. I can’t say my headaches are in one specific area, like yours in the right temple, but they are debilitating too. I’m curious if others have had an increase in headaches since their diagnosis?

      I might start investigating my glasses prescription to see if it’s changed, which could cause headaches and then re-evaluate how I’m sitting/holding my shoulders and posture. I know in the past this has contributed to my headaches too.

      I’m also curious, looking forward to hearing from others!

      Charlene.

      • #26329
        JT
        Participant

        This caught my attention when I first read it. I was diagnosed last March after a bout with flu then pneumonia. Xrays showed the IPF. I started taking the 150 mg twice per day of Ofev. I had all the horrible side effects expected and then some not expected. I can detail all that later.

        The interesting thing is that after a few weeks of the intestinal problems I started also having a very sharp pain in my right eye and eyebrow that spread into the area behind my eye over the next few hours. I would also have dizziness. I had to place an ice gel wrap over my eye and head and sit in a quiet dark room. I have never had headaches before so I was surprised. Finally I just couldn’t stand the pain and other problems so took a day off from Ofev. After I started taking it again, I never had any more headaches! I reported all this to the doctor and the nurse at the ACS pharmacy that ships the pills. They had not heard of anything similar and I hadn’t either until I read Joe’s post. A few weeks ago I started taking 100 mg Ofev twice a day and am doing much better with intestinal battles.

        I’ve never posted in the forums before now but have learned so much and don’t feel so alone since reading them regularly over the past eight months. Thanks all.

        Julie

    • #26172
      Peg
      Participant

      I am also 78 and diagnosed in 2013 with IPF.  Started OFEV in 2016 and after lots of reactions now taking 100 mg.  I also started with headaches about 2 years ago.  I previously never got headaches before and tried to decide if it was my glasses needed changing – but that was not the problem.  Tried changing the way I sit and stand thinking it was posture, but not solved.  Even tried to see if it was food related or amount of food eaten, but didn’t find any connection.  I get a headache at least 4 or 5 days out of 7 and they make me feel like I need to lay down.  Sometime if I lay down it helps, but most times it does not.  Tylenol does not help either – I just have to wait until it goes away.  Sometimes I also have nausea with the headache too.  I agree with you – I can’t tell if it’s from the OFEV or is it another symptom of IPF.

      Peg

    • #26179
      gil
      Participant

      I am not on any medication but since last year I too have been getting headaches. Sometimes severe but most often the headaches go away after an hour or so, sometimes it comes back.  I attributed the headaches to allergies and pandemic stress; it would not surprise me if IPF is contributing to my headaches.

    • #26183

      Hi Gil,

      Thanks for sharing, I’m convinced my headaches might be associated with pandemic stress too but it sounds like it is a common symptom for many of us with IPF, unfortunately.

      Char.

    • #26184
      Burma
      Participant

      Hello All,

      I too have been fighting headaches and I contribute it to possibly lack of oxygen and/or dry sinuses, if not both.  I am on oxygen and I do use a humidifier on my concentrator and that has helped.  I would wake up every morning with a headache.  My morning routine includes a few doses of saline spray and then it would seem to go away only to return later.  I see my Pulmonologist Dec 2nd and I plan on asking him about it.  Good luck!

       

       

       

    • #26187

      Thanks for sharing Burma, though I’m so sorry to hear you’re also dealing with headaches! This seems to be more common than many of us thought. If you think of it, please circle back and let us know what your doctor says when you ask him about it on Dec 2nd.

      Sincerely,
      Char.

    • #26201

      Hi everybody, I too have started to experience headaches, I am on Esbriet so thought it was a side effect of the meds but now I am thinking it maybe another wonderful symptom of IPF……………………… they are slight and usually go away after a few hours but another thing to deal with and we don’t need any more, right?

    • #26204
      Bob Rawlins
      Participant

      I get headaches from time to time as well.

      I believe it is a side effect of IPF and Ofev

      but I tried these Breathe Right strips you can buy at the drugstore.

      they helped me quite a bit!

      worth a shot I figured, Good Luck!!

    • #26212

      Completely agree with you Elizabeth! Certainly not something else we need. Hang in there and thanks for writing.
      Sincerely,
      Charlene.

    • #26224
      denise anton
      Participant

      I just spent the morning chatting with an Ofev nurse to find out about headaches. Same response “everyone has different reactions” It is somewhat reassuring to see I am not alone, though I am sorry for all of us! Not sure if it is about sinus, food, other meds., or combo. I was doing well with 100mgs, after 150mgs did me in. New to IPF at 65.

    • #26259

      Hi Denise,

      Thanks so much for writing and contributing to this topic thread. Sorry to hear this is something you’re also dealing with. It is reassuring to know we aren’t alone, but wish there was a “fix all” solution for us. Sorry that the Ofev nurse’s response was that everyone has different reactions; that doesn’t help us unfortunately. If you narrow down any other helpful information regarding the headaches, please let us know. Take care and thanks again for sharing.

      Charlene.

    • #26264
      Taleena Koch
      Participant

      I would definitely suggest calling your doc.  Also, check your oxygen saturation with your finger pulse oximeter.  Low oxygen saturation can cause headaches.  I hope your doc can help you find some answers and get relief.

    • #26350
      denise anton
      Participant

      thank you both!!

Viewing 13 reply threads
  • You must be logged in to reply to this topic.
Copyright © 2017-2021 All rights reserved.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account